MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-080-120-P6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Stenosis (2263)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event - estimated.Implant date - estimated.The stent remains implanted and will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other two supera stents mentioned are filed under separate mfr report numbers.
 
Event or Problem Description
It was reported through a research article, identifying the supera peripheral stent system as follows: in (b)(6) 2019, patient presented with bilateral intermittent claudication (rutherford classification.A 5.5x80mm and a 6.0x80mm supera self-expanding stent and two non-abbott stents were implanted in the right superficial femoral artery (sfa).A 5.5x120mm supera stent, along with two non-abbott stents were implanted in the left superficial femoral arteries, resolving the intermittent claudication.Six months after stent implantation, the patient experienced intermittent claudication and was hospitalized.In-stent restenosis (isr) was observed at the supera stent sites.Balloon angioplasty was performed and stents were implanted resolving the restenosis and claudication.Details are listed in the article, titled clinical performance of polymer-coated paclitaxel-eluting stent implanted for diffuse and calcified superficial femoral artery stenotic lesions: insights from a patient on hemodialysis.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of restenosis is listed in the supera instructions for use, as a known potential patient effect associated with the use of the device.In this case, there was no reported device malfunction associated with the supera self-expanding stent system (sess).Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12277653
Report Number2024168-2021-06830
Device Sequence Number14572105
Product Code NIP
UDI-Device Identifier08717648226106
UDI-Public08717648226106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberS-55-080-120-P6
Device Catalogue NumberS-55-080-120-P6
Device Lot Number8082761
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELUVIA POLYMER-COATED PACLITAXEL-ELUTING STENT; OTHER IMPLANTED SUPERA STENTS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR